Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 1, 2004, 4:27 AM CDT for Hamilton County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 4:27 AM CDT (09:27 UTC)
- Expired
- May 1, 2004, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hamilton County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 010930 FFWPAH ILC065-011300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 800 AM CDT * AT 423 AM CDT...RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAD FALLEN OVERNIGHT ACROSS SOUTHERN AND EASTERN SECTIONS OF HAMILTON COUNTY. A LARGE AREA OF THUNDERSTORMS OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...WILL MOVE NORTHEAST OVERNIGHT...AND RESULT IN ANOTHER 1 INCH OF RAIN OR MORE THROUGH DAYBREAK. * LOCATIONS IMPACTED INCLUDE BELLE PRAIRIE CITY...DAHLGREN... MACEDONIA AND MCLEANSBORO BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3824 8839 3794 8841 3794 8870 3825 8871 $$
1 follow-up statement
000 WGUS73 KPAH 011301 FFSPAH ILC065-165-011400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 800 AM CDT SAT MAY 1 2004 ...THE FLASH FLOOD WARNING FOR HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS WILL BE ALLOWED TO EXPIRE... THE RAIN DIMINISHED SIGNIFICANTLY ACROSS SOUTHERN ILLINOIS SINCE 700 AM. THUS THE THREAT FOR FLASH FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:45 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 1, 2:45 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT SAT MAY 1 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS COLD FRONT SITUATED JUST NORTHWEST OF THE NW PERIPHERY OF THE PAH CWA. CURRENT REG RADAR LOOP SHOWS A COUPLE LINES OF CONVECTION FIRING OVER SEMO SIL AND SWIN. THIS COULD BE IN RESPONSE TO 30 KNOT LLJ PUSHING OUT AR AND SOME MOISTURE POOLING FROM PREVIOUS MCS...AS PER SWOMCD. SAT IR PICS SHOW CLOUD TOPS > -70C UPSTREAM. MODELS INITIALIZED REASONABLY WELL WITH SYNOPTIC FEATURES AND ALL AGREE TODAY INTO THIS EVENING IS BEST CHC OF SVR AND FFW. ALTHOUGH MODEL QPF IS NOT OVERLY IMPRESSIVE...PRECIP RATES OVER THE PAST COUPLE EPISODES HAVE BEEN AVG BETWEEN 1 AND 2 INCHES. STORM TOTALS EXCEEDING 3 INCHES IN SOME LOCATIONS. ALL THIS WITHOUT A MAJOR SURFACE BASED SYNOPTIC FEATURE. NOW FOR TODAY WE WILL HAVE THE BEST RH COMBINED WITH A FRONTAL BOUNDARY...AND UPPER LEVEL SUPPORT. THUS A FFA HAS BEEN ISSUED FOR CWA THROUGH THIS EVENING...REF SDFFFAPAH ... IN ADDITION WITH ALL THESE PARAMETERS PHASING OVER PAH CWA TODAY WOULD EXPECT THE POSSIBILITY FOR SVR ESPECIALLY THIS AFTN OVER THE SE PORTIONS...REF SWODY1... FOR TNGT BOTH ETA AND GFS SOLUTIONS ADVERTISE DRY CONDITIONS AFT MIDNGT. THUS...WILL FOLLOW THAT TREND. WILL PULL POPS AFTER MDNGT TNGT AND KEEP SUNDAY DRY. WILL MAINTAIN CHCS OVERNIGHT SUNDAY NIGHT THEN DRY IT OUT AGAIN MONDAY AFT 12Z. WILL NOT INTRODUCE POPS FOR TUE ATTM. WILL KEEP THE REST OF THE FCST DRY. USED A MIX OF MAV/FWC SHORT TERM AND AGAIN WARMED THINGS UP IN EXTENDED TO BETTER REFLECT LATEST MEX. THANKS TO SURROUNDING FOS FOR ALL THE COORD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...FFA THROUGH THIS EVENING ENTIRE AREA. IN...FFA THROUGH THIS EVENING ENTIRE AREA.. KY...FFA THROUGH THIS EVENING ENTIRE AREA.. MO...FFA THROUGH THIS EVENING ENTIRE AREA.. && KH
Hazardous weather outlook, Apr 30, 9:56 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 956 PM CDT FRI APR 30 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SMALL CHANCE THUNDERSTORMS WILL REDEVELOP LATE TONIGHT...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER SATURDAY...MAINLY SOUTH OF A LINE FROM DONIPHAN MISSOURI THROUGH CAPE GIRARDEAU...AND EVANSVILLE INDIANA...TO PETERSBURG. THE MAIN HAZARDS WITH ANY SEVERE STORMS WILL BE DAMAGING WIND AND HAIL...ALTHOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. IN ADDITION...ANY THUNDERSTORM MAY PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY CONSIDERING THE HEAVY RAINS FRIDAY EVENING WHICH MAY RESULT IN A LOW THRESHOLD FOR RECEIVING ANY ADDITIONAL HEAVY RAINS.
In the hours before
Local storm report, May 1, 2:37 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 S POSEYVILLE 38.10N 87.78W
05/01/2004 POSEY IN LAW ENFORCEMENT
6 TO 8 INCHES OF WATER OVER HWY 165 NORTH OF INDIANA
STATE HWY 66.
&&
NADOLSKILocal storm report, May 1, 2:48 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 NNW DARMSTADT 38.16N 87.61W
05/01/2004 VANDERBURGH IN LAW ENFORCEMENT
WATER...AS MUCH AS 2 FEET IN SOME AREAS... OVER
INTERSTATE 64 FROM MILE MARKER 18 EAST TO MILE MARKER 25.
&&
MJNSpecial weather statement, May 1, 3:59 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT SAT MAY 1 2004 MOZ076-086-087-100-107>112-114-011100- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-MISSISSIPPI MO- NEW MADRID MO-PERRY MO-RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO- 359 AM CDT SAT MAY 1 2004 A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI THROUGH 600 AM. THESE STORMS MAY PRODUCE GUSTY WINDS 35 TO 45 MPH. AT 355 AM...RADAR SHOWED THE LINE OF STORMS EXTENDED FROM NEAR VAN BUREN TO DONIPHAN. THE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THE STORMS INCLUDE POPLAR BLUFF...GREENVILLE...AS WELL AS LAKE WAPPAPELLO. IN ADDITION TO THE WIND...THE STORMS WILL PRODUCE HEAVY RAIN... DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:07 AM CDT | Flash Flood Warning | PAH | White | 3 hr |
| May 1, 5:24 AM CDT | Flash Flood Warning | PAH | Saline | 3 hr |
| May 1, 6:17 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 43 min |
| May 1, 6:39 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 51 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.